Alert archive / Wisconsin / Heavy Snow Warnings in 2005
Heavy Snow Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this heavy snow warning at Dec 14, 2005, 5:02 AM CST for 16 counties in Wisconsin. It took effect at Dec 14, 2005, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 5:02 AM CST (11:02 UTC)
- In effect from
- Dec 14, 2005, 6:00 AM CST
- Expired
- Dec 15, 2005, 3:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this heavy snow warning went out at Dec 14, 3:45 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 14, 3:45 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST WED DEC 14 2005 .SHORT TERM...TODAY THROUGH THURSDAY...WINTER WEATHER HEADLINES ARE THE MAIN CONCERN. WV IMAGERY SHOWED A SHARP NEGATIVELY-TILTED UPPER TROF PIVOTING INTO THE UPPER MIDWEST...AS A 100+ KT UPPER JET PUNCHED INTO SW MISSOURI. AT THE SFC...STG LOW PRESSURE WAS LOCATED OVER FAR NE ND...WITH A WEAKER CIRCULATION NOTED OVER EASTERN KS. STG RETURN FLOW WAS ONGOING ACROSS WI. REGIONAL RADAR COMPOSITE SHOWED WIDESPREAD LGT SNOW SPREADING INTO THE WSTRN GREAT LKS REGION...WITH SFC OBS SHOWING THE LEADING EDGE APPROACHING OUR SW COUNTIES. MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN...AND SHOW LIGHT SNOW OVERSPREADING C/NE WI THIS MORNING AS THE LEAD S/W TROF MOVES THROUGH. EXPECT SNOW TO BECOME HEAVIER THIS AFT/EVG AS A STRONGER VORT APPROACHES AND THE LFQ OF THE UPPER JET IMPACTS THE RGN. SIGNIFICANT WAA/ISENT LIFT WILL ALSO OCCUR...ESP IN NE/EC WI. MODELS AGREE THAT THE CORE OF STRONGEST LIFT WILL MOVE INTO CNTRL WI THIS AFT...THEN SHIFT INTO NE/EC WI DURING THE LATE AFT AND EVG. NAM QPF TOTALS ARE PREFERRED...AS THEY DEPICT THE MAX QPF OVER NE WI...WHERE STG SE UPSLOPE FLOW SHOULD ENHANCE SNOWFALL. THE PRECIP WILL TAPER OFF FROM SOUTH TO NORTH AFT MIDNIGHT AS THE S/W TROF PUSHES THROUGH THE RGN. THE DRY SLOT WILL IMPACT THE EASTERN COUNTIES OVERNIGHT...POSSIBLY SHALLOWING OUT THE MOISTURE ENOUGH TO PRODUCE SOME DRIZZLE OR FREEZING DRIZZLE. HAVE ISSUED A SNOW ADVISORY (AMOUNTS 4-6 INCHES) FOR OUR FAR NW COUNTIES... WHICH ARE FARTHEST REMOVED FROM THE STG DYNAMICS. THE REST OF C/NE WI WILL HAVE HEAVY SNOW WARNINGS (AMOUNTS RANGING FROM 6-10 INCHES, HEAVIEST IN FAR NE WI)...EXCEPT ALONG THE LKSHR...WHERE WINTER STORM WARNINGS HAVE BEEN POSTED FOR A COMBINATION OF SNOW ACCUMS AND BLOWING SNOW. START AND END TIMES HAVE BEEN ADJUSTED SLIGHTLY TO ACCOMODATE PREVIOUSLY-MENTIONED TRENDS. HAVE REDUCED POPS ON THURS...AS THE DRY SLOT LINGERS OVER THE RGN DURING THE MORNING. WILL HAVE LIKELY POPS FOR LGT SNOW ACROSS THE NW HALF OF THE FA...AND CHC POPS FOR LGT SNOW...DRIZZLE AND FREEZING DRIZZLE IN THE SE PART OF THE CWA. .LONG TERM...THU NGT THRU NXT TUE. MAIN FCST CHALLENGE INTO THE UPCOMING WEEKEND WL BE SNOW CHCS WHILE LATTER PDS TO SEE TEMPS AS THE BIGGEST FCST PBLM. VERTICALLY STACKED STORM REMAINS LOCKED OVR WI INTO THU NGT ALBEIT WEAKENING WITH TIME AS BEST DYNAMICS/LIFT FOCUS MORE TOWARD THE MID ATLANTIC STATES. SEVERAL SHRTWVS ROTATING AROUND THE UPR LOW WL KEEP LGT SNOW OR FLURRIES GOING OVRNGT SO HAVE LEFT LIKELY POPS ALONE. ACCUMULATIONS SHOULD REMAIN AT AN INCH OR LESS AS BEST MSTR LONG GONE BY THEN. SYSTEM CONTS TO WEAKEN AND SHIFT TO THE NORTH AND EAST ON FRI. LAPSE RATES ARE STEEP AND SHEARING SHRTWV TROF STILL IN OUR VCNTY... THEREFORE CANNOT RULE OUT LINGERING SNOW SHWRS OR FLURRIES ACROSS THE FCST AREA. WNDS APR TOO WESTERLY FOR ANY LK EFFECT OVR NRN WI AT THIS TIME. TEMPS EXPECTED TO REMAIN IN THE 20S AS COLDEST AIR HOLDS ACROSS THE NRN PLAINS/UPR MIDWEST. HAVE BUMPED TEMPS UP A COUPLE OF DEGS. CYCLONIC FLOW REMAINS OVR THE RGN INTO FRI NGT AS THE CORE OF THE BROAD UPR TROF HOLDS OVR THE GREAT LKS. WNDS TURN MORE W-NW DURING THE NGT WHICH MAY BRING LK EFFECT SNOW SHWRS TOWARD NRN WI. TRAJS ARE NOT YET FAVORABLE FOR ANY SIGNIFICANT SNOW...THUS HAVE LEFT ONLY A SML POP FOR NOW. ENUF CLDS AROUND TO PREVENT TEMPS FROM TANKING FRI NGT BUT HAVE STILL UNDERCUT THE MEX GUID BY AT LEAST 5 DEGS. NOT MUCH CHG EXPECTED INTO SAT AS AN UPR RDG IS ANCHORED ALONG THE WEST COAST AND THE UPR TROF EXTENDS FROM THE NRN PLAINS EWD TO THE NEW ENGLAND STATES. AT THE SFC...CANADIAN HI PRES WL START TO BUILD ACROSS THE MIDDLE OF THE COUNTRY. PROXIMITY OF THE UPR TROF STILL DICTATES A SML CHC OF LGT SNOW SHWRS OR FLURRIES THRU SAT. COLDER AIR ALOFT SETTLING IN OVR WI TO KEEP MAX TEMPS IN THE TEENS TO AROUND 20. THE HI PRES THEN BUILDS SOUTH AND EAST INTO THE WRN GREAT LKS RGN BY THE END OF THE WEEKEND. WNDS MAY TURN NW JUST ENUF TO ALLOW LK EFFECT TO IMPACT NRN WI ON SUNDAY. TRAJS STILL NOT IDEAL AND WITH DRIER AIR WORKING IN...AMTS LOOK MINOR. OTHERWISE...TEMPS WL BE THE TOUGH PART OF THE FCST DEPENDING ON HOW MUCH CLEARING TAKES PLACE. HARD TO SEE READINGS ANYWHERE NEAR MEX GUID SAT NGT WITH RELATIVELY FRESH SNOW CVR. CONTINUED TO UNDERCUT MEX GUID BY A SOLID 5 DEGS. HI PRES SETS UP SHOP OVR THE RGN ON MON WITH VERY COLD BUT QUIET CONDITIONS. THE WEST COAST UPR RDG SHARPENS BY NXT TUE AS NXT ARCTIC SURGE GATHERS OVR CANADA. NE WI STILL UNDER THE INFLUENCE OF RETREATING HI PRES...THUS DRY CONDITIONS TO PERSIST. && .GRB WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING 9 AM THIS MORNING TO MIDNIGHT TONIGHT WIZ038-039-048-049- WINTER STORM WARNING 9 AM THIS MORNING TO MIDNIGHT TONIGHT WIZ040-050- HEAVY SNOW WARNING UNTIL MIDNIGHT TONIGHT WIZ030-031-035>037-045- HEAVY SNOW WARNING 9 AM THIS MORNING TO 3 AM THURSDAY WIZ011>013-019>021-073-074- SNOW ADVISORY 9 AM THIS MORNING TO 3 AM THURSDAY WIZ005-010-018- WINTER STORM WARNING 9 AM THIS MORNING TO 3 AM THURSDAY WIZ022- && KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Dec 13, 3:30 PM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST TUE DEC 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY LAKE EFFECT SNOW SHOWERS OVER LAKE MICHIGAN ARE EXPECTED TO MOVE ONSHORE TONIGHT...ESPECIALLY OVER NORTHERN DOOR COUNTY INCLUDING WASHINGTON AND ROCK ISLANDS. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THIS AREA WITH LIGHTER AMOUNTS EXPECTED ELSEWHERE OVER THE DOOR PENINSULA...EASTERN KEWAUNEE AND EASTERN MANITOWOC COUNTIES. THERE IS A CHANCE FOR FREEZING DRIZZLE OVER THE ENTIRE AREA TONIGHT. A SIGNIFICANT SNOWFALL IS EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY SOME SNOW IS EXPECTED IN THE SNOWBELT OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE WHENEVER ACCUMULATING SNOW OCCURS. LMZ521-522-541>543-564-141200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 330 PM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY INCREASING SOUTHEAST WINDS AND BUILDING WAVES ARE ANTICIPATED LATE TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE BAY OF GREEN BAY...WITH GALE WARNINGS ON LAKE MICHIGAN. ALONG WITH THE GUSTY WINDS AND HIGH WAVES...LAKE EFFECT SNOW SHOWERS WILL REDUCED TO VISIBILITIES TO LESS THAN A MILE AT TIMES. THE BRISK WINDS WILL START TO DIMINISH WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ECKBERG/SKOWRONSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:02 AM CST | Snow Advisory | GRB | Lincoln, Oneida, Vilas | 22 hr |
| Dec 14, 5:02 AM CST | Winter Storm Warning | GRB | Door, Kewaunee, Manitowoc | 7 hr |
| Dec 14, 12:08 PM CST | Winter Weather Advisory | GRB | Door, Kewaunee, Manitowoc | 15 hr |
Nearby
Heavy Snow Warnings in Wisconsin, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.